# SDR 2005FA0001571

- Difficulty date: October 11, 2005
- Submitted: December 7, 2005
- Operation: General aviation
- Aircraft: N95WA
- Make and model: Beech 99
- Aircraft serial: U6
- Engine: Pwa PT6A27
- System (JASC): 5751 · Ailerons
- Part: Rib
- Part number: 11561001065
- Condition: Cracked
- Location: Lt Elevator
- Part time: 39,157 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LT ELEVATOR WAS FOUND CRACKED BEHIND ELEVATOR BALANCE WEIGHT AT THE OB END OF THE ELEVATOR.  UPON FURTHER INVESTIGATION IT WAS DISCOVERED THAT THE BALANCE WEIGHT WAS MODIFIED TO INCREASE THE WEIGHT.  THE ADDED WEIGHT WAS DETERMINED TO BE INSTALLED BECAUSE THE ELEVATOR HAD BEEN SKINNED WITH ALUMINUM AND WAS PREVIOUSLY SKINNED WITH MAGNESIUM.  THE ADDED WEIGHT OF THE ALUMINUM SKIN REQUIRED ADDED WEIGHT FOR BALANCING THE ELEVATOR.  THIS ADDED WEIGHT CAUSED THE RIB TO CRACK.  ELEVATOR WAS REPLACED WITH AN ALUMINUM ELEVATOR.  ALUMINUM ELEVATOR HAS AN ADDITIONAL BALANCE WEIGHT INSTALLED FOR BALANCING PURPOSES.  KIT 99-4018S WAS INSTALLED IN THE HORIZ STAB TO PROVIDE AN OPENING FOR THE ADDITIONAL BALANCE WEIGHT.  (K)
